Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Birmingham, AL

January 23, 2012Lee County, Macon County, Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 23, 2012, 9:19 AM CST for Lee County, Macon County, Russell County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 9:19 AM CST (15:19 UTC)
Expired
Jan 23, 2012, 10:00 AM CST
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Lee County, AL, Macon County, AL, Russell County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 23, 2:44 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 492 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
492 m²/s²
0-3 km storm-relative helicity
722 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS54 KBMX 231519
SVRBMX
ALC081-087-113-231600-
/O.NEW.KBMX.SV.W.0015.120123T1519Z-120123T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
  EAST CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA...
  NORTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 1000 AM CST

* AT 920 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF BEAUREGARD...OR 6
  MILES SOUTH OF AUBURN...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHS...PHENIX CITY...BEAUREGARD...GRIFFEN MILL...BLEECKER...
  SMITHS STATION...LADONIA AND MARVYN.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBER 57...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST MONDAY FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3241 8497 3237 8497 3234 8500 3243 8554
      3260 8548 3260 8507 3258 8506 3252 8500
      3246 8499 3244 8496 3242 8496
TIME...MOT...LOC 1520Z 274DEG 32KT 3251 8542

$$
2 follow-up statements
288 
WWUS54 KBMX 231542
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 AM CST MON JAN 23 2012

ALC087-231552-
/O.CAN.KBMX.SV.W.0015.000000T0000Z-120123T1600Z/
MACON AL-
942 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MACON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3241 8497 3237 8497 3234 8500 3243 8542
      3258 8528 3260 8507 3258 8506 3252 8500
      3246 8499 3244 8496 3242 8496
TIME...MOT...LOC 1542Z 274DEG 32KT 3249 8519

$$

ALC081-113-231600-
/O.CON.KBMX.SV.W.0015.000000T0000Z-120123T1600Z/
LEE AL-RUSSELL AL-
942 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSSELL AND SOUTHEASTERN LEE COUNTIES UNTIL 1000 AM CST...

AT 942 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF GRIFFEN
MILL...OR 7 MILES SOUTHWEST OF SMITHS...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SMITHS...PHENIX CITY...BLEECKER...SMITHS STATION...LADONIA...
  PARKMANVILLE...MONTEREY HEIGHTS...PHENIX DRAG STRIP AND LADONIA
  SPORTS COMPLEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3241 8497 3237 8497 3234 8500 3243 8542
      3258 8528 3260 8507 3258 8506 3252 8500
      3246 8499 3244 8496 3242 8496
TIME...MOT...LOC 1542Z 274DEG 32KT 3249 8519

$$
334 
WWUS54 KBMX 231553
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CST MON JAN 23 2012

ALC081-113-231602-
/O.EXP.KBMX.SV.W.0015.000000T0000Z-120123T1600Z/
LEE AL-RUSSELL AL-
953 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL AND
SOUTHEASTERN LEE COUNTIES WILL EXPIRE AT 1000 AM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL NOON.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3241 8497 3237 8497 3234 8500 3243 8542
      3258 8528 3260 8507 3258 8506 3252 8500
      3246 8499 3244 8496 3242 8496
TIME...MOT...LOC 1552Z 274DEG 32KT 3248 8508

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 7:15 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 23, 7:15 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 AM CST MON JAN 23 2012

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

THE SEVERE THREAT WILL REMAIN FOR EASTERN AND SOUTHEASTERN
COUNTIES OF OUR CWA THROUGH THIS MORNING...AS THE LINE OF STORMS
THAT PRODUCED DAMAGING TORNADOES CONTINUES TO MOVE SOUTH AND
EASTWARD. SURFACE OBSERVATIONS STILL REVEAL A VERY WARM AND
UNSTABLE AIR MASS THAT WILL EVENTUALLY OVERTAKE THE WEDGE FRONT
THAT IS BASICALLY STRETCHED NORTH TO SOUTH OVER THE
ALABAMA/GEORGIA LINE. THE STORMS WILL BEGIN TO MOVE INTO A
RELATIVELY WEAKER AREA OF LOW LEVEL SHEAR AND 0-6KM BULK SHEAR
OVER TIME...BUT WILL BE MORE THAN ENOUGH SHEAR FOR CONTINUED SEVERE
STORM DEVELOPMENT ACROSS OUR SOUTHEAST AND SOUTHERN COUNTIES. RUC
ANALYSIS INDICATES 500-1000J/KG OF SB CAPE ACROSS THOSE AREAS THAT
WILL HELP INTENSIFY AND DEVELOP ADDITIONAL STORMS.
THEREFORE...HAVE EXPANDED THE TORNADO WATCH SOUTH AND EASTWARD.
MEANWHILE...STABLE AIR IS BEGINNING TO FILTER IN BEHIND THE
STORMS...WITH A DRY LINE NOW ANALYZED ACROSS EAST MS WITH LOWER
50S AND UPPER 40S DEWPOINTS BEING OBSERVED THERE. ALTHOUGH THE DRY
LINE IS LAGGING BEHIND THE BROKEN LINE OF STORMS AND 60S DEWPOINTS
ARE STILL BEING OBSERVED FOR TUSCALOOSA AND BIRMINGHAM...THE
STABLE AIR WILL HOPEFULLY OVERTAKE WHAT MOISTURE STILL REMAINS. A
FEW SHOWERS COULD STILL BE POSSIBLE ALONG THE DRY LINE AS IT
MOVES INTO CENTRAL ALABAMA. THERE IS A BIT OF ELEVATED
INSTABILITY AHEAD OF THE DRY LINE...SO WILL KEEP AN EYE ON IT
THROUGH THE MORNING BUT NOT EXPECTING ANY MORE THAN A POSSIBLE
SHOWER OR TWO AT THIS TIME.

56/GDG

&&

.AVIATION...
12Z TAF DISCUSSION.

LINE OF SHOWERS AND THUNDERSTORMS ARE NEAR GADSDEN TO DEMOPOLIS.
THIS ACTIVITY WILL SLOWLY SPREAD ACROSS THE SOUTHEASTERN HALF OF THE
AREA THIS MORNING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. HAVE
TIMED OUT CONVECTION FOR EACH TERMINAL BASED ON CURRENT
MOTIONS...AND WILL ADJUST AS NEEDED. CONVECTION WILL MOVE INTO MGM
NEAR 13Z AND TOI NEAR 14Z. MOST OF THE ACTIVITY WILL BE OUT BY NOON
AT THE LATEST.

BEHIND THE FRONT...WINDS WILL TURN TO THE NORTHWEST AND SKIES WILL
CLEAR THROUGH THE AFTERNOON.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  36  60  40  60 / 100   0   0  30  30
ANNISTON    67  38  61  44  61 / 100  10   0  30  30
BIRMINGHAM  67  40  61  46  62 / 100   0  10  40  30
TUSCALOOSA  67  39  62  47  65 /  80   0  10  50  30
CALERA      67  40  62  46  64 / 100   0  10  40  30
AUBURN      67  45  62  49  65 / 100  40  10  30  30
MONTGOMERY  69  44  64  49  70 / 100  20  20  50  30
TROY        70  47  64  51  71 / 100  40  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

56/16
Hazardous weather outlook, Jan 23, 7:05 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CST MON JAN 23 2012

ALZ011>015-017>050-241130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
705 AM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A SIGNIFICANT SEVERE WEATHER THREAT CONTINUES FOR MUCH OF CENTRAL
ALABAMA. ISOLATED TORNADOES... A FEW OF WHICH MAY BE STRONG...
DAMAGING STRAIGHT LINE WINDS... AND LARGE HAIL ARE ALL POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM FOR AREAS GENERALLY
SOUTH OF AN ANNISTON TO UNIONTOWN LINE. THE SEVERE WEATHER THREAT
SHOULD END NO LATER THAN NOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE DURING THE DAY ON
THURSDAY. CONFIDENCE IS LOW AT THIS TIME... SO STAY TUNED OVER THE
NEXT FEW DAYS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS
ONGOING... AND WILL LIKELY BE NEEDED UNTIL NOON. ACTIVATION MAY BE
NEEDED AGAIN ON THURSDAY.

In the hours before

Local storm report, Jan 23, 8:10 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     TSTM WND DMG     4 NNW MILLBROOK         32.53N 86.39W
01/23/2012                   ELMORE             AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN...AS WELL AS FENCES
            DOWN AND METAL BUILDINGS RIPPED APART.

&&

GGOGGINS
Local storm report, Jan 23, 8:14 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     TSTM WND DMG     4 NNW MILLBROOK         32.53N 86.39W
01/23/2012                   ELMORE             AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN...AS WELL AS FENCES
            DOWN AND METAL BUILDINGS RIPPED APART. MORE TREES AND
            POWER LINES ALSO DOWNED ALONG ALABAMA HIGHWAY 14 TO THE
            TOWN OF ELMORE.

&&

GGOGGINS
Local storm report, Jan 23, 8:36 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     TSTM WND DMG     SPROTT                  32.68N 87.22W
01/23/2012                   PERRY              AL   PARK/FOREST SRVC

            POSSIBLE TORNADO - CR HWY 183- MANY TREES BLOCKING HWY
            SPROTT TO SR 82 - OAKMULGEE DAMAGE AS WELL

&&

MBAER
Local storm report, Jan 23, 9:14 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            LARGE TREES DOWN BLOCKING THE ROADWAY ON LARRY LAKE
            ROAD...AS WELL AS A ROOF RIPPED OFF A HOME IN THE MOUNT
            OLIVE AREA OF COKER.

&&

GGOGGINS
Local storm report, Jan 23, 9:16 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     5 ESE GORDO             33.28N 87.82W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            TREES DOWN ON HIGHWAY 140 AND HOLEMAN CHURCH ROAD. TIME
            ESTIMATED FROM RADAR.

0240 AM     TSTM WND DMG     3 N LAKE LURLEEN STATE  33.34N 87.69W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            HUGE TREES DOWN ON STATE HIGHWAY 171 NEAR CRAWFORD DRIVE.
            POSSIBLE TORNADO.

0245 AM     TSTM WND DMG     3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            LARGE TREES DOWN BLOCKING THE ROADWAY ON LARRY LAKE
            ROAD...AS WELL AS A ROOF RIPPED OFF A HOME IN THE MOUNT
            OLIVE AREA OF COKER.

0309 AM     TSTM WND DMG     4 NE LAKE LURLEEN STATE 33.33N 87.63W
01/23/2012                   TUSCALOOSA         AL   BROADCAST MEDIA

            ROOF REPORTED OFF A HOME ON GRAY DRIVE IN THE MOUNT OLIVE
            COMMUNITY. POSSIBLE TORNADO.

0323 AM     TSTM WND DMG     5 SW SHORT CREEK        33.50N 87.16W
01/23/2012                   JEFFERSON          AL   PUBLIC

            REPORTS OF TREES DOWN AND POSSIBLE STRUCTURAL DAMAGE NEAR
            SMITHVILLE BAPTIST CHURCH ON TOADVINE ROAD NEAR OAK
            GROVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

0324 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN ON TAYLORS FERRY ROAD.

0343 AM     TSTM WND DMG     2 W OAK GROVE           33.46N 87.18W
01/23/2012                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES DOWN BLOCKING CAMP OLIVER ROAD BY STRINGFELLOW HILL
            ROAD WEST OF OAK GROVE.

0400 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN ACROSS TAYLORS FERRY ROAD. POSSIBLE TORNADO.

0400 AM     TORNADO          3 E FULTONDALE          33.62N 86.74W
01/23/2012                   JEFFERSON          AL   PUBLIC

            PAWNEE VILLAGE ROAD COMPLETELY IMPASSIBLE IN TARRANT.

0400 AM     TSTM WND DMG     3 SW SHORT CREEK        33.51N 87.14W
01/23/2012                   JEFFERSON          AL   PUBLIC

            STRUCTURE DAMAGE AND NUMEROUS TREES DOWN IN THE 8800
            BLOCK OF TAYLORS FERRY ROAD. POSSIBLE TORNADO.

0405 AM     HAIL             CENTER POINT            33.64N 86.68W
01/23/2012  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN CENTER POINT.

0410 AM     TORNADO          CLAY                    33.70N 86.60W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            SEVERAL HOMES DESTROYED IN THE PARADISE VALLEY AREA IN
            CLAY. TIME ESTIMATED FROM RADAR.

0411 AM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
01/23/2012                   JEFFERSON          AL   AMATEUR RADIO

            EXTENSIVE DAMAGE WITH MULTIPLE TREES AND POWER LINES DOWN
            IN CENTER POINT. POSSIBLE TORNADO.

0415 AM     TORNADO          3 NW TRUSSVILLE         33.67N 86.64W
01/23/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN AND DAMAGE TO HOMES NEAR BALBOA COURT.

0417 AM     TORNADO          MARGARET                33.69N 86.47W
01/23/2012                   ST. CLAIR          AL   PUBLIC

            PUBLIC REPORTED A TORNADO ON ROULAIN ROAD IN THE MARGARET
            COMMUNITY.

0427 AM     TORNADO          4 NE TRUSSVILLE         33.68N 86.54W
01/23/2012                   JEFFERSON          AL   PUBLIC

            MAJOR STRUCTURAL DAMAGE REPORTED IN TRUSSVILLE WITH
            MULTIPLE TREES DOWNED.

0429 AM     TORNADO          5 SSW SPRINGVILLE       33.71N 86.51W
01/23/2012                   ST. CLAIR          AL   PUBLIC

            MAJOR STRUCTUAL DAMAGE REPORTED ON OLD SPRINGVILLE ROAD.
            INJURIES UNKNOWN AT THIS TIME.

0436 AM     TSTM WND DMG     SPROTT                  32.68N 87.22W
01/23/2012                   PERRY              AL   PARK/FOREST SRVC

            POSSIBLE TORNADO - CR HWY 183- MANY TREES BLOCKING HWY
            SPROTT TO SR 82 - OAKMULGEE DAMAGE AS WELL

0437 AM     TSTM WND DMG     5 NW SPROTT             32.72N 87.29W
01/23/2012                   PERRY              AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN BLOCKING THE ROADWAY ON THE
            INTERSECTION OF ALABAMA HIGHWAY 5 AND COUNTY ROAD 16.
            POSSIBLE TORNADO.

0450 AM     TORNADO          FULTONDALE              33.62N 86.80W
01/23/2012                   JEFFERSON          AL   FIRE DEPT/RESCUE

            MAJOR STUCTURAL DAMAGE REPORTED NEAR THE 500 BLOCK OF
            U.S. HIGHWAY 31 IN FULTONDALE.

0505 AM     TORNADO          MAPLESVILLE             32.79N 86.88W
01/23/2012                   CHILTON            AL   EMERGENCY MNGR

            MAJOR STRUCTUAL DAMAGE REPORTED IN MAPLESVILLE WITH
            PEOPLE TRAPPED IN HOMES.

0547 AM     TSTM WND DMG     5 ENE CHILDERSBURG      33.31N 86.28W
01/23/2012                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON ALABAMA HIGHWAY 76 NEAR
            DESOTO CAVERNS PARK.

0712 AM     TORNADO          4 W CLANTON             32.83N 86.70W
01/23/2012                   CHILTON            AL   AMATEUR RADIO

            WKLF RADIO STUDIO DESTROYED...AND 302 FOOT TRANSMISSION
            TOWER WAS TOPPLED AT THE INTERSECTION OF ALABAMA HIGHWAY
            22 AND COUNTY ROAD 37.

0801 AM     TSTM WND DMG     4 NNW MILLBROOK         32.53N 86.39W
01/23/2012                   ELMORE             AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN...AS WELL AS FENCES
            DOWN AND METAL BUILDINGS RIPPED APART. MORE TREES AND
            POWER LINES ALSO DOWNED ALONG ALABAMA HIGHWAY 14 TO THE
            TOWN OF ELMORE.

&&

GGOGGINS
Local storm report, Jan 23, 9:19 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TORNADO          3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012                   TUSCALOOSA         AL   PUBLIC

            TORNADO SPOTTED ON THE GROUND ON LAKE TUSCALOOSA TIERCE
            PATTON ROAD.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 12:22 AM CSTSevere Thunderstorm WarningBMXMarion23 min
Jan 23, 1:19 AM CSTSevere Thunderstorm WarningBMXMarion41 min
Jan 23, 1:56 AM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Jan 23, 2:09 AM CSTTornado WarningBMXPickens36 min
Jan 23, 2:23 AM CSTTornado WarningBMXGreene, Sumter52 min
Jan 23, 2:31 AM CSTTornado WarningBMXTuscaloosa44 min
Jan 23, 3:02 AM CSTTornado WarningBMXJefferson, Tuscaloosa, Walker43 min
Jan 23, 3:04 AM CSTTornado WarningBMXGreene, Sumter41 min
Jan 23, 3:32 AM CSTTornado WarningBMXBlount, Jefferson, St. Clair58 min
Jan 23, 3:33 AM CSTTornado WarningBMXBibb, Greene, Hale, Perry42 min
Jan 23, 3:50 AM CSTAreal Flood AdvisoryBMXJefferson, Tuscaloosa, Walker115 min
Jan 23, 4:15 AM CSTTornado Warning EmergencyBMXBlount, Calhoun, Etowah, Jefferson, St. Clair60 min
Jan 23, 4:27 AM CSTTornado WarningBMXBibb, Chilton, Dallas, Hale, Perry48 min
Jan 23, 5:11 AM CSTTornado Warning EmergencyBMXChilton, Coosa34 min
Jan 23, 5:24 AM CSTTornado WarningBMXClay, Shelby, Talladega26 min
Jan 23, 5:37 AM CSTTornado WarningBMXChilton, Coosa, Talladega38 min
Jan 23, 6:01 AM CSTTornado WarningBMXClay, Coosa, Tallapoosa44 min
Jan 23, 6:22 AM CSTAreal Flood AdvisoryBMXChilton, Coosa3 hr
Jan 23, 6:34 AM CSTAreal Flood AdvisoryBMXDallas, Perry116 min
Jan 23, 6:36 AM CSTTornado WarningBMXAutauga, Chilton, Coosa, Elmore39 min
Jan 23, 7:12 AM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa48 min
Jan 23, 7:15 AM CSTTornado WarningBMXChambers, Randolph, Tallapoosa17 min
Jan 23, 7:24 AM CSTAreal Flood AdvisoryBMXTalladega111 min
Jan 23, 7:32 AM CSTAreal Flood AdvisoryBMXChambers, Clay, Randolph, Tallapoosa3 hr
Jan 23, 7:42 AM CSTTornado WarningBMXChambers, Tallapoosa33 min
Jan 23, 8:09 AM CSTSevere Thunderstorm WarningBMXElmore, Tallapoosa36 min
Jan 23, 8:14 AM CSTAreal Flood AdvisoryBMXAutauga, Dallas, Lowndes3 hr
Jan 23, 8:20 AM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery25 min
Jan 23, 8:34 AM CSTSevere Thunderstorm WarningBMXElmore, Lee, Macon, Tallapoosa41 min
Jan 23, 8:38 AM CSTFlash Flood WarningBMXChambers, Randolph4 hr
Jan 23, 8:44 AM CSTSevere Thunderstorm WarningBMXMontgomery31 min
Jan 23, 8:45 AM CSTAreal Flood AdvisoryBMXChambers, Lee, Macon, Tallapoosa3 hr
Jan 23, 9:09 AM CSTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery36 min
Jan 23, 9:12 AM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery48 min
Jan 23, 10:20 AM CSTAreal Flood WarningBMXClay, Tallapoosa4 hr
Jan 23, 10:32 AM CSTSevere Thunderstorm WarningBMXLee, Russell28 min
Jan 23, 12:12 PM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.